Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 24, NWS North Platte, NE

December 7, 20207 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Dec 7, 2020, 3:01 AM CST for 7 counties in Nebraska. It took effect at Dec 7, 2020, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2020, 3:01 AM CST (09:01 UTC)
In effect from
Dec 7, 2020, 12:00 PM CST
Expired
Dec 7, 2020, 5:00 PM CST
In force
5 hr
Issued by
NWS North Platte, NE

Counties Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2549 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS83 KLBF 070901
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
301 AM CST Mon Dec 7 2020

NEZ209-219-072300-
/O.NEW.KLBF.FW.W.0024.201207T1800Z-201207T2300Z/
Loup Rivers Basin-Loess Plains-
301 AM CST Mon Dec 7 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTH CENTRAL, CENTRAL, AND SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from noon today to 5 PM CST this afternoon.

* Affected Area...In Nebraska, Fire Weather Zone 209 which
  includes the Loup Rivers Basin and Fire Weather Zone 219 which
  includes the Loess Plains.

* Winds...Northwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fire start will be capable of spreading rapidly
  and exhibit erratic behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
2 follow-up statements
085 
WWUS83 KLBF 072049 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
249 PM CST Mon Dec 7 2020

NEZ209-219-072300-
/O.CON.KLBF.FW.W.0024.000000T0000Z-201207T2300Z/
Loup Rivers Basin-Loess Plains-
249 PM CST Mon Dec 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
NORTH CENTRAL, CENTRAL, AND SOUTHWEST NEBRASKA...

* Affected Area...In NEZ209...Fire Weather Zone 209 Loup Rivers 
  Basin. In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest around 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fire start will be capable of spreading rapidly 
  and exhibit erratic behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
120 
WWUS83 KLBF 072255
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
455 PM CST Mon Dec 7 2020


NEZ209-219-080000-
/O.EXP.KLBF.FW.W.0024.000000T0000Z-201207T2300Z/
Loup Rivers Basin-Loess Plains-
455 PM CST Mon Dec 7 2020

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR
PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA...

HUMIDITY VALUES HAVE STARTED TO RISE AND WIND HAS STARTED TO 
DECREASE, LIMITING THE FIRE WEATHER CONCERNS FOR TODAY. THIS WILL 
ALLOW THE RED FLAG WARNING TO EXPIRE. 

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Dec 6, 11:30 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Dec 6, 11:30 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1130 PM CST Sun Dec 6 2020

.SHORT TERM...(This evening through Monday night)
Issued at 227 PM CST Sun Dec 6 2020

The primary concern for the short term will revolve around near
critical fire weather conditions Monday afternoon. Temperatures this
afternoon have been slower to warm compared to yesterday across the
area with light surface winds as surface ridging slowly traverses
eastward. As a consequence, have slightly lowered this afternoon's
highs to reflect current trends. Another night of light winds and
clear skies will lead to efficient cooling and lows dropping into
the 20s area wide.

Attention then turns to fire weather concerns tomorrow afternoon.
Though temperatures will only climb into the upper 50s to lower 60s,
minimum RH values should fall to around 15-25% amid the very dry
airmass in place. Winds also look to be a little stronger tomorrow
as the surface pressure gradient increases as a mid-level
shortwave and associated weak surface low drops into
Minnesota/Iowa. The strongest gusts look to be across the
northeastern CWA where some gusts nearing 25-30mph will be
possible. Luckily, this will largely coincide with an area of RH
values above criteria. The lowest RH values, sub 20 percent, look
to remain largely along and west of Highway 83. With this in mind,
believe the overlap in winds/RH should remain localized/brief
enough to hold off on any headlines with this package.

.LONG TERM...(Tuesday through Sunday)
Issued at 227 PM CST Sun Dec 6 2020

Elevated to near critical fire weather conditions look to continue
into midweek. Warm downslope flow should help to keep temps well
above average through Wednesday. H85 temperatures will climb to
around 12-15C by Wednesday amid persistent warm advection. With this
in mind, will continue to lean on the upper end of guidance for
highs both Tuesday and Wednesday. The warmer temps will also lead to
RH values falling to critical across much of the area with the very
dry airmass locked in place. Fortunately, flow aloft will remain
weak both days as the ridge axis passes overhead. A cold front then
drops through overnight Wednesday into Thursday morning and puts an
end to the above average temps/elevated fire weather concerns. Highs
Friday and Saturday look to largely remain in the 30s.

Then attention turns to the potential for a more impactful system
Friday into Saturday. Agreement among model solutions continues to
be extremely low. The main feature of note to watch will be a cutoff
upper low currently centered over Oregon/Nevada. There is fairly
good consensus with regards to this low's track over the next couple
of days, with it dropping southward toward the Baja Peninsula
through midweek. Solutions diverge a good bit with its track as it
begins to turn northeastward towards the Plains. At the same time, a
northern stream trough is progged to progress eastward through the
Intermountain West. The interaction between these two features will
have drastic impacts on what we may see for our area. The EURO keeps
a largely open wave whereas the GFS and Canadian phase these two
systems locally. This leads to the EURO largely remaining dry and
the GFS/Canadian showing a significant snowfall over the
northeastern CWA. However, the GFS/Canadian appear to be towards the
upper end of their ensemble guidance while the EURO remains towards
the bottom end of its ensemble guidance. Regardless, most members
are indicating at least some snowfall accumulation. The main
takeaway remains that there is potential for some measurable
snowfall into the weekend, especially over the far NE CWA, though
precise locations and amounts continue to be extremely low
confidence at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1129 PM CST Sun Dec 6 2020

Skies will be clear over the next 24 hours across western and
north central Nebraska. Winds will be from the west or northwest
at under 10 KTS for the remainder of tonight into Monday morning.
Some gusts may approach 20 KTS during the afternoon hours on
Monday. Winds will then diminish to under 10 KTS Monday evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Buttler
Hazardous weather outlook, Dec 6, 3:12 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CST Sun Dec 6 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-072115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CST Sun Dec 6 2020 /212 PM MST Sun Dec 6 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Elevated to near-critical fire weather conditions will exist
Monday through Wednesday. The best combination of low humidity
and gusty winds will be on Monday when gusts may reach 25 mph out
of the northwest and humidity values fall into the 15 to 25
percent range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.